MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DLT TS CER HD 12/14 32MM +5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DLT TS CER HD 12/14 32MM +5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136532720
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 12/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon stated that his patient was hearing squeaky noise coming from her hip.After an x-ray was taken he noticed that the head ball was malposition.Patient was revised with dual mobility.Chart notes and x-rays to follow.It was also indicated that there was malposition of the cup.Doi: (b)(6) 2019 - dor: dec 14,2021 (unknown side).Mrr findings, aei note a-10291640 under (b)(4).On (b)(6) 2022, the patient had a revision right total hip to address fractured, dislocated, deformed polyethylene liner, metallosis in surrounding tissue.Head and liner were revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿it was reported that the surgeon stated that his patient was hearing squeaky noise coming from her hip.After an x-ray was taken he noticed that the head ball was malposition.Patient was revised with dual mobility.Chart notes and x-rays to follow.It was also indicated that there was malposition of the cup.Doi: (b)(6) 2019 - dor: (b)(6) 2021 (unknown side)".The product and photos ((b)(4) x-ray films ad (b)(6) 2022) were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Review of the returned dlt ts cer hd 12/14 32mm +5 could confirm a disassociation event since it was found that occurred a transfer of the titanium cup material onto the surface of the ceramic head.This is a result of the femoral head having articulating against the inner surface of the cup post disassociation of the liner.This evidence of material transfer is expected in cases of disassociation and does not indicate any error or device defect regarding the femoral head.It is not unreasonable that noise would be present due to the ceramic head articulating against the metal cup.It is subsequent the liner disassociation and does not signify any product error.However, based on the available information no signs a dislocation between the femoral head and liner were observed.The overall complaint was confirmed as the observed condition of the dlt ts cer hd 12/14 32mm +5 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DLT TS CER HD 12/14 32MM +5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18356168
Report Number1818910-2023-25569
Device Sequence Number17749076
Product Code KWA
UDI-Device Identifier10603295033479
UDI-Public10603295033479
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number136532720
Device Lot Number8636122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 NEUT 32IDX48OD.; PINNACLE SECTOR II CUP 48MM.; UNKNOWN HIP FEMORAL STEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight147 KG